| Catalog Number |
ENC453700 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an endovascular embolization, an eu ent4.5mmd 37mml wno dstl tp intracranial stent (enc453700, 9208255) became impeded in distal end of a prowler select plus 150/5cm microcatheter (606s255x, 31471106) and could not pass through the microcatheter (mc).The doctor tried to retract the stent, the stent was found detached from the delivery wire in the microcatheter.The doctor removed the microcatheter and stent from the patient and switched to new devices to complete the surgery.The surgery was prolonged about 10 minutes.There was no patient injury reported.Additional event information received on 04-mar-2025 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.The procedure was delayed by 10 minutes, the delay was not clinically significant.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, an eu ent4.5mmd 37mml wno dstl tp intracranial stent (enc453700, 9208255) became impeded in distal end of a prowler select plus 150/5cm microcatheter (606s255x, 31471106) and could not pass through the microcatheter (mc).The doctor tried to retract the stent; the stent was found detached from the delivery wire in the microcatheter.The doctor removed the microcatheter and stent from the patient and switched to new devices to complete the surgery.The surgery was prolonged about 10 minutes.There was no patient injury reported.Additional event information received on 04-mar 2025 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter did not kink/bent.There was no excessive force used with the devices.The procedure was delayed by 10 minutes, the delay was not clinically significant.A non-sterile eu ent4.5mmd 37mml wno dstl tp intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as described in the event, the stent component was no longer attached to the delivery wire.The stent component was found partially deployed at the distal end of the concomitant microcatheter.The stent was retrieved, and it was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.The retraction bump and marker distance were subjected to dimensional analysis, and all measurements were found to be within specification.Since the distance between the delivery wire tip and reference marker was found to be within specifications, manufacturing or design defects are not suspected.A device history record (dhr) was performed and it indicated this product was final inspection tested at (b)(6) and was determined to be acceptable.Although the impeded condition of the stent cannot be evaluated since the stent must be attach to the delivery wire and inside the introducer, the customer complaint is confirmed based on the detached condition of the stent.However, the dimensional analysis performed showed no issues that could have resulted in the premature detachment of the stent.With the information available, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the enterprise device.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.